Dungey, Nick
January 2006
Abstract & Applied Analysis;2006, p1
Academic Journal
This paper is concerned with pointwise estimates for the gradient of the heat kernel Kt, t > 0, of the Laplace operator on a Riemannian manifold M. Under standard assumptions on M, we show that ∇Kt satisfies Gaussian bounds if and only if it satisfies certain uniform estimates or estimates in Lp for some 1 ≤ p ≤ ∞. The proof is based on finite speed propagation for the wave equation, and extends to a more general setting. We also prove that Gaussian bounds on ∇Kt are stable under surjective, submersive mappings between manifolds which preserve the Laplacians. As applications, we obtain gradient estimates on covering manifolds and on homogeneous spaces of Lie groups of polynomial growth and boundedness of Riesz transform operators.


Related Articles

  • Harmonic maps from manifolds of L ∞-Riemannian metrics. Ishizuka, W.; Wang, C. // Calculus of Variations & Partial Differential Equations;Jul2008, Vol. 32 Issue 3, p387 

    For a bounded domain Ω ⊂ R n endowed with L ∞-metric g, and a C 5-Riemannian manifold ( N, h) ⊂ R k without boundary, let u ∈ W 1,2(Ω, N) be a weakly harmonic map, we prove that (1) u ∈ C α (Ω, N) for n = 2, and (2) for n ≥ 3, if, in additions, g...

  • Stable minimal hypersurfaces in a Riemannian manifold with pinched negative sectional curvature. Dung, Nguyen; Seo, Keomkyo // Annals of Global Analysis & Geometry;Apr2012, Vol. 41 Issue 4, p447 

    We give an estimate of the smallest spectral value of the Laplace operator on a complete noncompact stable minimal hypersurface M in a complete simply connected Riemannian manifold with pinched negative sectional curvature. In the same ambient space, we prove that if a complete minimal...

  • Erratum to: Martingale transforms and $$L^p$$ -norm estimates of Riesz transforms on complete Riemannian manifolds. Li, Xiang-Dong // Probability Theory & Related Fields;Jun2014, Vol. 159 Issue 1/2, p405 

    No abstract available.

  • FEDORENKO FINITE SUPERELEMENT METHOD AND ITS APPLICATIONS. Galanin, M.; Lazareva, S.; Savenkov, E. // Computational Methods in Applied Mathematics;2007, Vol. 7 Issue 1, p3 

    This paper considers the Fedorenko Finite Superelement Method (FSEM) and some of its applications. The general idea, the main theoretical background, and the results of the numerical investigation of the method are presented using the model problem for the Laplace equation. Generalization to...

  • Incremental Volumetric Remapping Method: Analysis and Error Evaluation. Baptista, A. J.; Alves, J. L.; Oliveira, M. C.; Rodrigues, D. M.; Menezes, L. F. // AIP Conference Proceedings;2007, Vol. 908 Issue 1, p835 

    In this paper the error associated with the remapping problem is analyzed. A range of numerical results that assess the performance of three different remapping strategies, applied to FE meshes that typically are used in sheet metal forming simulation, are evaluated. One of the selected...

  • GENERALIZED FRACTIONAL KINETIC EQUATIONS: ANOTHER POINT OF VIEW. David Márquez-Carreras // Advances in Applied Probability;Sep2009, Vol. 41 Issue 3, p893 

    In this paper we deal with generalized fractional kinetic equations driven by a Gaussian noise, white in time and correlated in space, and where the diffusion operator is the composition of the Bessel and Riesz potentials for any fractional parameters. We give results on the existence and...

  • Exact solutions of SL(N,R)-invariant chiral equations one- and two-dimensional subspaces. Matos, Tonatiuh; Rodríguez, Guadalupe; Becerril, Ricardo // Journal of Mathematical Physics;Oct92, Vol. 33 Issue 10, p3521 

    A methodology for integrating the chiral equation (ρg,zg-1),z+ (ρg,zg-1),z=0 is developed, when g is a matrix of the SL(N,R) group. In this work the ansätze g=g(λ) where λ satisfy the Laplace equation and g=g(λ,τ) are made, where λ and τ are geodesic parameters of an...

  • Observed asymptotic differences in energies of stable and minimal point configurations on S2 and the role of defects. Calef, M.; Griffiths, W.; Schulz, A.; Fichtl, C.; Hardin, D. // Journal of Mathematical Physics;Oct2013, Vol. 54 Issue 10, p101901 

    Configurations of N points on the two-sphere that are stable with respect to the Riesz s-energy have a structure that is largely hexagonal. These stable configurations differ from the configurations with the lowest reported N-point s-energy in the location and structure of defects within this...

  • On Joachimsthal's theorems in Riemann--Otsuki space R -- O3. YILDIRIM YILMAZ, Münevver; BEKTAŞ, Mehmet // Turkish Journal of Mathematics;Jul2014, Vol. 38 Issue 4, p753 

    In this paper we study the Joachimsthal theorem in Riemann--Otsuki space


Read the Article


Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics